Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 78, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 10, 2017, 11:23 PM EDT for 9 counties in Indiana. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 11:23 PM EDT (03:23 UTC)
- Expired
- May 11, 2017, 12:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bartholomew County, IN, Brown County, IN, Hendricks County, IN, Jackson County, IN, Johnson County, IN, Marion County, IN, Monroe County, IN, Morgan County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:25 PM EDT | TSTM WND DMG | 3 Nw Smithville, IN | SOCIAL MEDIA REPORTS OF TREES DOWN IN SEVERAL LOCATIONS IN/AROUND BLOOMINGTON, INCLUDING NEAR 6500 SOUTH OLD 37. TIME ESTIMATED FROM RADAR. |
| May 10, 11:25 PM EDT | TSTM WND GST 60 | Martinsville, IN | ESTIMATED 60+ MPH WIND. |
| May 10, 11:46 PM EDT | TSTM WND DMG | Edinburgh, IN | POWER POLES DOWN IN DOWNTOWN. TREE DAMAGE SCATTERED AROUND. EDITED TO CORRECT TIME. |
| May 10, 11:46 PM EDT | TSTM WND GST 50 | Edinburgh, IN | ESTIMATED 50 MPH WIND. |
| May 10, 11:50 PM EDT | TSTM WND DMG | 3 N Boggstown, IN | TREES DOWNED. |
| May 10, 11:57 PM EDT | TSTM WND DMG | 3 Ne Shelbyville, IN | TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 8:07 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted.
652
WUUS53 KIND 110323
SVRIND
INC005-013-063-071-081-097-105-109-145-110415-
/O.NEW.KIND.SV.W.0078.170511T0323Z-170511T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1123 PM EDT WED MAY 10 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Shelby County in central Indiana...
Monroe County in south central Indiana...
Morgan County in central Indiana...
Johnson County in central Indiana...
Southeastern Hendricks County in central Indiana...
Bartholomew County in central Indiana...
Brown County in south central Indiana...
Southern Marion County in central Indiana...
Northern Jackson County in south central Indiana...
* Until 1215 AM EDT.
* At 1122 PM EDT, severe thunderstorms were located along a line
extending from near Plainfield to near Martinsville to 7 miles
southwest of Bloomington, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Indianapolis, Bloomington, Columbus, Shelbyville, Seymour,
Greenwood, Plainfield, Franklin, Beech Grove, Martinsville,
Mooresville, Southport, Nashville, Avon, Ellettsville, New
Whiteland, Edinburgh, Whiteland, Bargersville and Hope.
This includes the following highways...
Interstate 65 between mile markers 44 and 108.
Interstate 70 between mile markers 60 and 75.
Interstate 74 between mile markers 97 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3898 8628 3899 8629 3899 8634 3906 8668
3910 8668 3945 8652 3977 8645 3966 8564
3935 8564 3935 8568 3922 8569 3913 8572
3913 8580 3888 8580
TIME...MOT...LOC 0322Z 285DEG 52KT 3967 8635 3939 8635 3907 8658
HAIL...<.75IN
WIND...70MPH
$$
NIELD5 follow-up statements
475
WWUS53 KIND 110334
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1134 PM EDT WED MAY 10 2017
INC063-110344-
/O.CAN.KIND.SV.W.0078.000000T0000Z-170511T0415Z/
Hendricks IN-
1134 PM EDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRICKS COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM EDT for
central, south central and southeastern Indiana.
LAT...LON 3898 8628 3899 8629 3899 8634 3904 8660
3912 8650 3944 8636 3975 8631 3966 8564
3935 8564 3935 8568 3922 8569 3913 8572
3913 8580 3888 8580
TIME...MOT...LOC 0334Z 285DEG 52KT 3963 8614 3935 8614 3903 8637
$$
INC005-013-071-081-097-105-109-145-110415-
/O.CON.KIND.SV.W.0078.000000T0000Z-170511T0415Z/
Shelby IN-Monroe IN-Morgan IN-Johnson IN-Bartholomew IN-Brown IN-
Marion IN-Jackson IN-
1134 PM EDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SHELBY...EASTERN MONROE...EASTERN MORGAN...JOHNSON...
BARTHOLOMEW...BROWN...SOUTHERN MARION AND NORTHERN JACKSON
COUNTIES...
At 1134 PM EDT, severe thunderstorms were located along a line
extending from Greenwood to 11 miles southwest of Franklin to 12
miles southeast of Bloomington, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Indianapolis, Bloomington, Columbus, Shelbyville, Seymour, Greenwood,
Franklin, Beech Grove, Southport, Nashville, New Whiteland,
Edinburgh, Whiteland, Bargersville, Hope, Flat Rock, Princes Lakes,
Geneva, Morristown and Trafalgar.
This includes the following highways...
Interstate 65 between mile markers 44 and 108.
Interstate 70 between mile markers 70 and 75.
Interstate 74 between mile markers 97 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3898 8628 3899 8629 3899 8634 3904 8660
3912 8650 3944 8636 3975 8631 3966 8564
3935 8564 3935 8568 3922 8569 3913 8572
3913 8580 3888 8580
TIME...MOT...LOC 0334Z 285DEG 52KT 3963 8614 3935 8614 3903 8637
HAIL...<.75IN
WIND...70MPH
$$
NIELD015
WWUS53 KIND 110341
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1141 PM EDT WED MAY 10 2017
INC109-110351-
/O.CAN.KIND.SV.W.0078.000000T0000Z-170511T0415Z/
Morgan IN-
1141 PM EDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORGAN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM EDT for
central, south central and southeastern Indiana.
LAT...LON 3898 8628 3899 8629 3899 8634 3904 8660
3918 8633 3936 8624 3973 8623 3966 8564
3935 8564 3935 8568 3922 8569 3913 8572
3913 8580 3888 8580
TIME...MOT...LOC 0341Z 285DEG 52KT 3961 8603 3933 8603 3901 8626
$$
INC005-013-071-081-097-105-145-110415-
/O.CON.KIND.SV.W.0078.000000T0000Z-170511T0415Z/
Shelby IN-Monroe IN-Johnson IN-Bartholomew IN-Brown IN-Marion IN-
Jackson IN-
1141 PM EDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SHELBY...SOUTHEASTERN MONROE...JOHNSON...BARTHOLOMEW...BROWN...
SOUTHEASTERN MARION AND NORTHERN JACKSON COUNTIES...
At 1141 PM EDT, severe thunderstorms were located along a line
extending from near Greenwood to 10 miles northwest of Columbus to 13
miles south of Nashville, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Indianapolis, Columbus, Shelbyville, Seymour, Greenwood, Franklin,
Beech Grove, Southport, Nashville, New Whiteland, Edinburgh,
Whiteland, Bargersville, Hope, Flat Rock, Princes Lakes, Geneva,
Morristown, Trafalgar and Homecroft.
This includes the following highways...
Interstate 65 between mile markers 44 and 107.
Interstate 74 between mile markers 98 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3898 8628 3899 8629 3899 8634 3904 8660
3918 8633 3936 8624 3973 8623 3966 8564
3935 8564 3935 8568 3922 8569 3913 8572
3913 8580 3888 8580
TIME...MOT...LOC 0341Z 285DEG 52KT 3961 8603 3933 8603 3901 8626
HAIL...<.75IN
WIND...60MPH
$$
NIELD287
WWUS53 KIND 110349
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1149 PM EDT WED MAY 10 2017
INC097-105-110358-
/O.CAN.KIND.SV.W.0078.000000T0000Z-170511T0415Z/
Monroe IN-Marion IN-
1149 PM EDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE AND
SOUTHEASTERN MARION COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM EDT for
central, south central and southeastern Indiana.
LAT...LON 3899 8632 3905 8632 3905 8634 3916 8624
3933 8613 3964 8598 3964 8595 3969 8595
3966 8564 3935 8564 3935 8568 3922 8569
3913 8572 3913 8580 3888 8580
TIME...MOT...LOC 0348Z 285DEG 52KT 3958 8591 3930 8591 3898 8614
$$
INC005-013-071-081-145-110415-
/O.CON.KIND.SV.W.0078.000000T0000Z-170511T0415Z/
Shelby IN-Johnson IN-Bartholomew IN-Brown IN-Jackson IN-
1149 PM EDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SHELBY...EASTERN JOHNSON...BARTHOLOMEW...EASTERN BROWN AND
NORTHERN JACKSON COUNTIES...
At 1148 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Shelbyville to 6 miles north of
Columbus to 8 miles northwest of Brownstown, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Columbus, Shelbyville, Seymour, Franklin, Nashville, Edinburgh, Hope,
Flat Rock, Princes Lakes, Geneva, Elizabethtown, Hartsville,
Fairland, Clifford, Jonesville, Newbern, Waldron, Gnaw Bone,
Spurgeons Corner and Azalia.
This includes the following highways...
Interstate 65 between mile markers 44 and 93.
Interstate 74 between mile markers 101 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3899 8632 3905 8632 3905 8634 3916 8624
3933 8613 3964 8598 3964 8595 3969 8595
3966 8564 3935 8564 3935 8568 3922 8569
3913 8572 3913 8580 3888 8580
TIME...MOT...LOC 0348Z 285DEG 52KT 3958 8591 3930 8591 3898 8614
HAIL...<.75IN
WIND...60MPH
$$
NIELD147
WWUS53 KIND 110400
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1200 AM EDT THU MAY 11 2017
INC013-081-110410-
/O.CAN.KIND.SV.W.0078.000000T0000Z-170511T0415Z/
Johnson IN-Brown IN-
1200 AM EDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSON AND EASTERN
BROWN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM EDT for
central, south central and southeastern Indiana.
LAT...LON 3901 8614 3905 8608 3926 8596 3967 8581
3966 8564 3935 8564 3935 8568 3922 8569
3913 8572 3913 8580 3888 8580
TIME...MOT...LOC 0400Z 282DEG 52KT 3958 8570 3930 8570 3898 8593
$$
INC005-071-145-110415-
/O.CON.KIND.SV.W.0078.000000T0000Z-170511T0415Z/
Shelby IN-Bartholomew IN-Jackson IN-
1200 AM EDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SHELBY...BARTHOLOMEW AND NORTHEASTERN JACKSON COUNTIES...
At 1200 AM EDT, severe thunderstorms were located along a line
extending from near Shelbyville to 12 miles west of Greensburg to
near Seymour, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Columbus, Shelbyville, Seymour, Hope, Flat Rock, Geneva,
Elizabethtown, Hartsville, Fairland, Clifford, Jonesville, Newbern,
Waymansville, Waldron, Grammer, Marietta, Azalia, Cortland and
Taylorsville.
This includes the following highways...
Interstate 65 between mile markers 44 and 73.
Interstate 74 between mile markers 109 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3901 8614 3905 8608 3926 8596 3967 8581
3966 8564 3935 8564 3935 8568 3922 8569
3913 8572 3913 8580 3888 8580
TIME...MOT...LOC 0400Z 282DEG 52KT 3958 8570 3930 8570 3898 8593
HAIL...<.75IN
WIND...60MPH
$$
NIELD683
WWUS53 KIND 110411
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1211 AM EDT THU MAY 11 2017
INC005-071-145-110421-
/O.EXP.KIND.SV.W.0078.000000T0000Z-170511T0415Z/
Shelby IN-Bartholomew IN-Jackson IN-
1211 AM EDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY...BARTHOLOMEW AND
NORTHEASTERN JACKSON COUNTIES WILL EXPIRE AT 1215 AM EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 100 AM EDT for
central, south central and southeastern Indiana.
LAT...LON 3901 8614 3905 8608 3926 8596 3967 8581
3966 8564 3935 8564 3935 8568 3922 8569
3913 8572 3913 8580 3888 8580
TIME...MOT...LOC 0411Z 285DEG 52KT 3954 8552 3926 8552 3894 8575
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:22 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, May 10, 10:22 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Indianapolis IN 1022 PM EDT Wed May 10 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 206 PM EDT Wed May 10 2017 For most of the upcoming week, Indiana is going to remain between two weather systems. One will be high pressure centered over the southeast states and the other a complex frontal system over the northern USA. These features are going to take turns controlling what happens in the Hoosier State. Expect a wide variety of weather. && .NEAR TERM /Tonight/... Issued at 934 PM EDT Wed May 10 2017 Line of convection associated with an upper level vorticity center currently over Illinois, is approaching the western border zones. This evening's upper air indicates adequate deep layer shear for severe convection, but lapse rates are not very impressive. This suggests more of a damaging wind threat over hail. Low level helicity is maximized over the northern zones, closest to frontal zone. Short term model guidance suggests this vorticity center will reach the eastern zones around 110600Z. Additional convective development possible later in the night along trailing vorticity tail over the central and southern zones. Heavy rainfall will be a threat most of the night given high precipitable water values. Previous discussion follows. See the HYDROLOGY section below for a discussion of a Flash Flood Watch. Guidance strongly indicates likely to categorical POPs are mostly in order. Precipitable water is extremely high, especially to the north, so heavy rain is a threat. For temperatures, a lot will depend on just when rain falls. Also, a strong thermal boundary may or may mot pass the north. The consensus will handle such problems as well as anything. Possible errors are around 2 degree in the southern counties and 5 degrees in the north. && .SHORT TERM.../Thursday night through Saturday)... Issued at 206 PM EDT Wed May 10 2017 The guidance all maintains a chance of precipitation into Thursday night, with a dry forecast thereafter. There is no reason to change this. Considerable cloudiness is likely into Friday from residual moisture in the boundary layer, and on Saturday from warm advection aloft. Friday night should be mostly clear. Various types of temperature guidance are close. The consensus forecast should be accurate to with 1-3 degrees. && .LONG TERM /Sunday Night through Wednesday/... Issued at 211 PM EDT Wed May 10 2017 Mainly dry weather is expected during the period. ECMWF suggests ridging aloft West of Indiana on Sunday...and slowly moves this feature east through and across the Great Lakes and Indiana through Wednesday. This keeps large and broad high pressure mainly in place across Indiana. By Tuesday night and into Wednesday...the Ridge axis appears to be east of Indiana...allowing a warm SW flow to stream in to the Ohio Valley then. ECMWF hints at a short wave push through the SW flow...but best forcing and moisture remains well north of Central Indiana...closer to the Great Lakes. Thus if there was one day which had best chances for precip it would be Tuesday night and Wednesday...but confidence remains low. && .AVIATION /Discussion for the 110300Z KIND TAF Update/... Issued at 1018 PM EDT Wed May 10 2017 Extrapolation of convective line currently moving into western Indiana suggests it should reach the KIND terminal around 110340Z. Adjusted the wind forecast for the next couple of hours based on current observations. Previous discussion follows. Widely scattered convection possible in the vicinity of KIND/KLAF through the early evening hours, near a frontal zone. Appears a threat for more organized convection will begin moving over the terminals from the west after about 110200Z, as an upper wave currently moving into western Illinois, interacts with the front and an instability axis. Brief IFR visibility restrictions and gusty shifting winds in and near heavier convection. CB bases around 045. Convective threat should diminish over the terminals by 110800Z- 110900Z as the upper wave pushes off to the east. Otherwise, short term model guidance suggests development of IFR ceilings towards sunrise Thursday in the wake of upper wave. Low confidence in wind forecast this evening at the KLAF/KIND terminals due to proximity of front. Winds should veer around to 220-240 degrees at these terminals late tonight in the wake of upper wave. Surface winds 220-240 degrees at 6-10 kts at KHUF/KBMG for the most part tonight. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday evening for INZ021-029>031- 037>042-046>049-055>057. && SYNOPSIS...JK NEAR TERM...JK/JAS SHORT TERM...JK LONG TERM...JP AVIATION...JAS
Hazardous weather outlook, May 10, 5:44 PM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 544 PM EDT Wed May 10 2017 INZ021-029>031-037>042-046>049-055>057-111000- Carroll-Tippecanoe-Clinton-Howard-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Hendricks-Marion-Hancock-Henry-Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Anderson, Muncie, Indianapolis, and Shelbyville 544 PM EDT Wed May 10 2017 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY EVENING... This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorm activity is expected later this evening and overnight. Present indications are that isolated to scattered severe storms are possible. Heavy rainfall may accompany some of the storms, which may lead to flash flooding. In addition, moderate river flooding will continue along lower parts of the Wabash and White. Hazards: Damaging winds, large hail, heavy rainfall resulting in reduced visibility and possible flash flooding, and isolated tornadoes. River Flooding. Timing: River flooding will continue. Best threat for severe storms and flash flooding after 900 PM EDT. Discussion: Scattered thunderstorms are expected through the early evening hours along a frontal zone. A better threat for organized thunderstorms will begin moving into the area after about 900 PM EDT as an upper air disturbance begins interacting with the frontal zone. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorm activity is expected on Thursday and Thursday night. Heavy rainfall may lead to flash flooding. Isolated to scattered severe storms are possible Thursday, south of a Terre Haute to Rushville Line. Minor to Moderate flooding will continue over parts of the lower Wabash and White rivers through the weekend and into early next week. Discussion: A frontal system will slowly move over the area during the day Thursday and into Thursday evening. Thunderstorm activity near the frontal zone may result in flash flooding. Severe storms are also possible over parts of central and southern Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later this evening and overnight, as well as Thursday afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ028-035-036-043>045-051>054-060>065-067>072-111000- Warren-Fountain-Montgomery-Vermillion-Parke-Putnam-Vigo-Clay-Owen- Morgan-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Crawfordsville, Terre Haute, Bloomington, Columbus, Vincennes, Bedford, and Seymour 544 PM EDT Wed May 10 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Thunderstorm activity is expected later this evening and overnight. Present indications are that isolated to scattered severe storms are possible. Heavy rainfall may accompany some of the storms, which may lead to flash flooding. In addition, moderate river flooding will continue along lower parts of the Wabash and White. Hazards: Damaging winds, large hail, heavy rainfall resulting in reduced visibility and possible flash flooding, and isolated tornadoes. River Flooding. Timing: River flooding will continue. Best threat for severe storms and flash flooding after 900 PM EDT. Discussion: Scattered thunderstorm are expected through the early evening hours along a frontal zone. A better threat for organized thunderstorms will begin moving into the area after about 900 PM EDT as an upper air disturbance begins interacting with the frontal zone. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorm activity is expected on Thursday and Thursday night. Heavy rainfall may lead to flash flooding. Isolated to scattered severe storms are possible Thursday, south of a Terre Haute to Rushville Line. Minor to Moderate flooding will continue over parts of the lower Wabash and White rivers through the weekend and into early next week. Discussion: A frontal system will slowly move over the area during the day Thursday and into Thursday evening. Thunderstorm activity near the frontal zone may result in flash flooding. Severe storms are also possible over parts of central and southern Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later this evening and overnight, as well as Thursday afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, May 10, 10:35 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1035 PM EDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 4 S INDIANA STATE UNIVE 39.42N 87.41W
05/10/2017 VIGO IN TRAINED SPOTTER
TREES DOWN.
&&
KHLocal storm report, May 10, 10:39 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1039 PM EDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST 4 S TERRE HAUTE 39.41N 87.38W
05/10/2017 E65 MPH VIGO IN TRAINED SPOTTER
ESTIMATED WIND 60-70 MPH.
&&
KHLocal storm report, May 10, 11:00 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 PM EDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 2 S INDIANA STATE UNIVE 39.43N 87.41W
05/10/2017 VIGO IN TRAINED SPOTTER
CAR WINDOW BUSTED, POSSIBLY BY TREE. TIME
RADAR ESTIMATED.
&&
KHLocal storm report, May 10, 11:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 PM EDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM TSTM WND DMG 1 W KNIGHTSVILLE 39.53N 87.10W
05/10/2017 CLAY IN PUBLIC
POWER OUTAGE. REPORT VIA SOCIAL MEDIA.
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:30 PM EDT | Areal Flood Warning | IND | Delaware, Madison, Tipton | 6 hr |
| May 10, 10:14 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Sullivan, Vermillion, Vigo | 46 min |
| May 10, 10:46 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Hendricks, Monroe, Morgan, Owen and 2 more | 44 min |
| May 11, 12:03 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings, Rush | 25 min |
| May 11, 3:12 AM EDT | Areal Flood Warning | IND | Daviess, Greene, Knox, Lawrence, Martin, Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.